Side effects Gabapentin

My GP increased my dose of Gabapentin to 400mg and tramodol to slow release 150mg with 50mg for break through pain (trapped nerve got worse over past 2-3 months). I took the new dose first time last night and ended up ringing 999 at 2am as I felt I was going to have a heart attack. The paramedic was great and all my obs normal other than bit of raised pulse and low blood pressure and gradually I started to feel better but was scared to go to sleep plus still in pain! Anyone else had this sort of reaction?

6 Replies

  • Hello lizziebets

    You don't say how much your gabapentin was increased? It has to be done slowly maybe 1 x 100 perday.

    Many GPs don't realise that increasing too quickly can have the same effect as decreasing to quickly and you can get nasty side effects.

    Check what the increase was.

    Pat x

  • Thanks for response. He changed it from 300mg 3 times a day to 400mg 3 times a day

  • Too much. Try 300, 300, 400. ideally this should be for a week then up one of the other 300 to 400 for another week and finally the last 300.

    As i said too quickly you get all the nasty side effects with non of the benefits.

    Yes when you are iin such pain it is tempting to take the increas in one fell swoop but it really doesn't work.

    Not like taking a quick fix Hedex for a headache. You are in the long haul camp!

    Try if and see how you go. Sadly many peope can't take gabapentin at all so stick with it if you can.

    Pat x

  • Thanks for your advice, I was too scared to take any this am so took a 400 at 12 so going to just have 300 tonight then I'll try your suggestion tomorrow - am really hoping not too long a haul as was just getting my life back after various probs then this! Hey ho, that's life! Keep smiling! Liz

  • Let me know how you get on.

    Good luck - you'll do fine and always someone around here o to help.


  • I have been on gabapentin and you need to do the increase slowly the only drawback I had was it sent me to sleep at anytime while talking on the phone or sat on the loo I was also prescribed anti inflammatory naproxen not at the same time as gabapentin but it had the same effect could be a reaction with other medications not sure

You may also like...